Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Jun 6, 2010, 7:14 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2010, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 6, 2010, 7:46 PM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
646
WFUS53 KIND 062314
TORIND
INC035-065-135-070000-
/O.NEW.KIND.TO.W.0015.100606T2314Z-100607T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
714 PM EDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 800 PM EDT
* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 9 MILES SOUTHEAST OF MUNCIE...AND MOVING
SOUTHEAST AT 40 MPH. MUNCIE POLICE REPORTED A TOUCHDOWN ON THE
SOUTHWEST SIDE.
* THIS DANGEROUS STORM WILL BE NEAR...
PRAIRIE CREEK RESERVOIR 715 PM EDT...
LOSANTVILLE...MODOC AND MOORELAND AROUND 720 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4001 8520 3988 8522 4013 8545 4023 8526
4002 8503
TIME...MOT...LOC 2312Z 313DEG 38KT 4009 8526
$$
DRT2 follow-up statements
793
WWUS53 KIND 062322
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
722 PM EDT SUN JUN 6 2010
INC035-062332-
/O.CAN.KIND.TO.W.0015.000000T0000Z-100607T0000Z/
DELAWARE-
722 PM EDT SUN JUN 6 2010
...THE TORNADO WARNING FOR SOUTHEASTERN DELAWARE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNING
AREA.
LAT...LON 4001 8520 3988 8522 4008 8541 4009 8534
4008 8522 4019 8522 4017 8519 4002 8503
TIME...MOT...LOC 2322Z 313DEG 38KT 4001 8516
$$
INC065-135-070000-
/O.CON.KIND.TO.W.0015.000000T0000Z-100607T0000Z/
HENRY-RANDOLPH-
722 PM EDT SUN JUN 6 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN HENRY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 800 PM EDT...
AT 718 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 9 MILES NORTH OF HAGERSTOWN...OR 15 MILES
SOUTHEAST OF MUNCIE...MOVING SOUTHEAST AT 45 MPH.
THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN HENRY AND
SOUTHWESTERN RANDOLPH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4001 8520 3988 8522 4008 8541 4009 8534
4008 8522 4019 8522 4017 8519 4002 8503
TIME...MOT...LOC 2322Z 313DEG 38KT 4001 8516
$$
77/TDUD883
WWUS53 KIND 062346
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
746 PM EDT SUN JUN 6 2010
INC065-135-062357-
/O.CAN.KIND.TO.W.0015.000000T0000Z-100607T0000Z/
HENRY-RANDOLPH-
746 PM EDT SUN JUN 6 2010
...THE TORNADO WARNING FOR NORTHEASTERN HENRY AND SOUTHWESTERN
RANDOLPH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4001 8520 3988 8522 4008 8541 4009 8534
4008 8522 4019 8522 4017 8519 4002 8503
TIME...MOT...LOC 2347Z 313DEG 38KT 3983 8491
$$
DRTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:45 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 3:45 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT SUN JUN 6 2010 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE PASSING THROUGH NORTHERN INDIANA THIS EVENING MAY PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS OVER FAR NORTHERN COUNTIES. OTHERWISE...HIGH PRESSURE WILL EXPAND INTO THE REGION MAINTAINING COOL AND DRY CONDITIONS THROUGH MONDAY NIGHT. THE FRONT THAT WENT THROUGH EARLY THIS MORNING WILL RETURN AS A WARM FRONT FOR MIDWEEK...BRINGING A RETURN TO MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. && .NEAR TERM /TONIGHT/... REFRESHING AIRMASS IN PLACE THIS AFTERNOON WITH TEMPERATURES HOVERING IN THE 70S WITH DEWPOINTS DOWN INTO THE 50S UNDER PARTLY CLOUDY SKIES. ISOLATED CONVECTION HAD DEVELOPED IN VICINITY OF A SHORT WAVE AND SURFACE TROUGH OVER SOUTHERN WISCONSIN/NORTHERN ILLINOIS. FOCUS FOR NEAR TERM IS ON ISOLATED CONVECTION SNEAKING INTO NORTHERN COUNTIES THIS EVENING. HAVE LEANED TOWARDS A WRF/RUC/ RAPID REFRESH COMBO IN HANDLING APPROACH OF THE TROUGH AS ALL THREE MODELS ARE CATCHING THE ACTIVITY CURRENTLY ONGOING. MESOANALYSIS INDICATING A WEAK INSTABILITY AXIS PRESENT NEAR THE CONVECTION OVER NORTHERN ILLINOIS. THE SURFACE TROUGH SHOULD MIGRATE INTO THE NORTHERN COUNTIES TOWARDS SUNSET AS THE UPPER LEVEL SHORT WAVE PASSES THROUGH NORTHERN INDIANA. WEAK MLCAPES TO NEAR 500 J/KG WILL FOLLOW THE TROUGH. WILL GO AHEAD AND INTRODUCE ISOLATED POPS NORTH OF I-70 INTO THE EVENING HOURS. POTENTIAL FOR SOME SMALL HAIL WITH A FEW OF THE SHOWERS/STORMS AS WBZEROS PROGGED BETWEEN 7 AND 8KFT. CONVECTION SHOULD QUICKLY DIE OFF AFTER SUNSET AS HEATING IS LOST. SKIES WILL BECOME PARTLY CLOUDY AS HIGH PRESSURE BUILDS IN FOR THE REST OF THE NIGHT. TEMPS...TRENDED TOWARDS SLIGHTLY COOLER MET GUIDANCE FOR LOWS AS SURFACE GRADIENT SLACKENS LATE AND SOME CLEARING WILL DEVELOP. TEMPS SHOULD MAKE IT INTO THE LOWER AND MID 50S FOR MOST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... FOLLOWED SREF FOR SHORT TERM AS FRONTAL BOUNDARY BRINGS A RETURN TO UNSETTLED WEATHER FOR CENTRAL INDIANA TUESDAY/TUESDAY NIGHT. INITIALLY THOUGH...HIGH PRESSURE AND DRY N/NE FLOW WILL KEEP COOL AIRMASS IN PLACE WITH PARTLY CLOUDY SKIES. MAY SEE MID/HIGH LEVEL CLOUDS INCREASE FROM THE WEST AS THE DAY PROGRESSES COURTESY OF REMNANTS OF CONVECTIVE DEVELOPMENT OVER THE NORTHERN PLAINS APPROACH. AIRMASS WILL REMAIN DRY ENOUGH THROUGH THE BOUNDARY LAYER TO PRECLUDE ANY PRECIPITATION MONDAY EVENING AS CLOUDS INCREASE. LOW PRESSURE WILL EJECT OUT OF THE ROCKIES MONDAY NIGHT AND PULL THE FRONTAL BOUNDARY THAT CAME THROUGH EARLY THIS MORNING BACK NORTH AS A WARM FRONT. A CONVECTIVE COMPLEX IS PROGGED TO ORGANIZE OVER NEBRASKA AND IOWA LATE MONDAY NIGHT AS THE LOW LEVEL JET ESTABLISHES AND PUMPS DEEP MOISTURE OVER THE BOUNDARY. MODEL GUIDANCE IN FAIR AGREEMENT IN TRACKING THIS COMPLEX INTO WESTERN FORECAST AREA AROUND DAYBREAK TUESDAY...AND ACROSS THE REGION IN SOME FASHION THROUGHOUT THE DAY. HAVE MAINTAINED LIKELY TO CATEGORICAL POPS FOR ENTIRE FORECAST AREA AS DEEP MOISTURE AND STRONG LOW LEVEL CONVERGENCE AXIS COMBINE WITH FORCING ALOFT TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. STILL SOME UNCERTAINTY AT THIS POINT IN TIME AS TO THE EXTENT OF ANY SEVERE WEATHER TUESDAY AND TUESDAY NIGHT. WITH MUCH OF THE REGION NORTH OF THE WARM FRONT ALL DAY...THUNDERSTORMS WILL REMAIN ELEVATED IN NATURE WITH AVAILABLE INSTABILITY REMAINING ELEVATED AS WELL. APPEARS TO BE A MUCH LARGER CONCERN FOR HEAVY RAINFALL AS PWATS CLIMB TO NEAR 2 INCHES IN THE SOUTH BY TUESDAY EVENING. CONVECTION WILL CONTINUE TUESDAY NIGHT...POSSIBLY IN THE FORM OF ANOTHER CONVECTIVE COMPLEX...AS A SECOND WAVE RIDES THE QUASI- STATIONARY BOUNDARY JUST NORTH OF THE OHIO RIVER. THE ARRIVAL OF THE LOW WILL PROMPT A STRENGTHENING OF THE LOW LEVEL JET TO 45-50KTS WHICH SHOULD FUEL ADDITIONAL HEAVY RAINFALL. WILL CONTINUE WITH HIGH POPS ALL NIGHT. SOME HINTS THAT A WIDESPREAD 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS WOULD BE POSSIBLE THROUGH 12Z WEDNESDAY SHOULD THE BOUNDARY ALIGN OVER SOUTHERN INDIANA. WILL CONTINUE TO MONITOR CLOSELY. TEMPS...WENT JUST A TOUCH COOLER THAN MOS GUIDANCE FOR MONDAY AS APPROACHING MID AND HIGH LEVEL CLOUDS WILL LIKELY KEEP MANY LOCATIONS IN THE MID 70S. WITH EXPECTED CLOUDS AND THUNDERSTORMS TUESDAY...TEMPERATURES WILL LIKELY STRUGGLE TO GET ANY HIGHER THAN THE UPPER 60S AND LOWER 70S. THIS ENDED UP CLOSE TO MOS. NEAR MOS GUIDANCE FOR LOWS MON/TUES NIGHTS AS MET LOOKED TOO COOL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... MODELS ARE NOW COMING TOGETHER ON TIMING AND STRENGTH OVERALL SYNOPTIC PATTERN...SO WILL USE A BLEND. THE MODELS START OFF WITH A RELATIVELY FLAT RIDGE ACROSS THE NATION'S MID SECTION ON WEDNESDAY WITH PACIFIC MOISTURE AS THEY ALSO SLIDE A WEAK FRONTAL SYSTEM THROUGH. THIS SHOULD BE ENOUGH TO LEAVE SMALL POPS IN WEDNESDAY AND WEDNESDAY NIGHT. BY THURSDAY NIGHT...THE MODELS AGREE ON AMPLIFYING THE UPPER RIDGE AND MOVING IT ACROSS THE OHIO AND TENNESSEE VALLEYS AND GREAT LAKES WHICH SHOULD RESULT IN DRY AND WARMER CONDITIONS THURSDAY AND THURSDAY NIGHT. BY FRIDAY...MODELS ALL BRING DISTURBANCES OVERTOP THE UPPER RIDGE AND ACROSS THE OHIO VALLEY AND LOWER GREAT LAKES. ALTHOUGH MODELS HAVE TIMING AND PLACEMENT DIFFERENCES REGARDING THESE VARIOUS DISTURBANCES...THE END RESULT SHOULD BE AN UNSETTLED PERIOD...SO HAVE POPS IN FRIDAY THROUGH SATURDAY. SO NO REASON WHY SOUTHWEST FORECAST AREA WONT HIT 90 BY FRIDAY AND THROUGH THE WEEKEND DUE TO THE PROXIMITY OF THE BUILDING RIDGE. && .AVIATION.../061800Z TAFS/... VFR CEILINGS TO CONTINUE THIS AFTERNOON PER SATELLITE AND OBSERVATIONAL TRENDS. EXPECT...THE CLOUDS TO SCATTER TONIGHT WITH ADDITIONAL SCATTERED TO BROKEN DIURNAL VFR CEILINGS ON MONDAY. NORTHWEST SHOULD CONTINUE TO GUST TO 20 KNOTS BEFORE WEAKENING AFTER 21Z AS HIGH PRESSURE BUILDS IN AND THE SURFACE PRESSURE GRADIENT WEAKENS. WINDS TONIGHT SHOULD BE LIGHT TO NORTHWEST TO CALM AND IT SHOULD BE DRY ENOUGH AT THE NEAR SURFACE TO KEEP THE VISIBILITY UNRESTRICTED. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....KOCH AVIATION...KOCH
Hazardous weather outlook, Jun 6, 3:53 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 PM EDT SUN JUN 6 2010 INZ045>048-051>057-060>065-067>072-071000- PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 353 PM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE LATE MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN ON FRIDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE...HOWEVER LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT WITH THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>044-049-071000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- HENRY- 353 PM EDT SUN JUN 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION THROUGH SUNSET. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE LATE MONDAY NIGHT THROUGH WEDNESDAY NIGHT...AND AGAIN ON FRIDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE SEVERE...HOWEVER LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT WITH THE POTENTIAL FOR LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Jun 6, 7:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TORNADO MUNCIE 40.20N 85.39W
06/06/2010 DELAWARE IN LAW ENFORCEMENT
REPORTED ON THE GROUND AT KILGORE AND PURDUE ROADS.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:06 AM EDT | Tornado Warning | IND | Carroll | 18 min |
| Jun 6, 1:21 AM EDT | Tornado Warning | IND | Carroll | 15 min |
| Jun 6, 2:26 AM EDT | Areal Flood Advisory | IND | Howard | 3 hr |
| Jun 6, 7:03 PM EDT | Tornado Warning | IND | Delaware | 16 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.